Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 43, NWS Melbourne, FL

November 6, 2014

NWS Melbourne, FL issued this small craft advisory at Nov 6, 2014, 3:37 PM EST. It took effect at Nov 7, 2014, 4:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2014, 3:37 PM EST (20:37 UTC)
In effect from
Nov 7, 2014, 4:00 AM EST
Expired
Nov 7, 2014, 4:00 PM EST
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WHUS72 KMLB 062037
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
337 PM EST THU NOV 6 2014


AMZ570-572-072100-
/O.NEW.KMLB.SC.Y.0043.141107T0900Z-141107T2100Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
337 PM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY.

* WINDS AND SEAS...WINDS SHIFTING TO THE NORTHWEST AND INCREASING
  TO 15 TO 20 KNOTS LATE TONIGHT INTO FRIDAY WILL BUILD SEAS
  UP TO 7 FEET...MAINLY OVER THE GULF STREAM WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
922 
WHUS72 KMLB 070907
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
407 AM EST FRI NOV 7 2014

AMZ570-572-072100-
/O.CON.KMLB.SC.Y.0043.000000T0000Z-141107T2100Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
407 AM EST FRI NOV 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS NEAR 20 KNOTS WILL BECOME NORTH
  AROUND 15 KNOTS THIS AFTERNOON. THIS WILL BUILD SEAS UP TO 7
  FEET...MAINLY OVER THE GULF STREAM WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 6, 3:10 PM EST, 27 minutes earlier.

Area forecast discussion, Nov 6, 3:10 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
310 PM EST THU NOV 6 2014

.DISCUSSION...

TONIGHT/FRIDAY...FRONTAL BOUNDARY WILL PUSH SOUTHWARD ACROSS THE
REGION TONIGHT AND EVENTUALLY CLEAR SOUTH OF CENTRAL FLORIDA INTO
FRIDAY MORNING. NOT MUCH IN THE WAY OF MOISTURE WITH THIS BOUNDARY
AND WITH MOS POPS STILL BELOW 10 PERCENT...EXPECTING AN OVERALL DRY
FRONTAL PASSAGE. HOWEVER MAY SEE A FEW SHOWERS DEVELOP OVER THE
WARMER GULF STREAM WATERS AS IT MOVES THROUGH...BUT THIS ACTIVITY
WILL REMAIN OFFSHORE.

LOWS EXPECTED IN THE 60S TONIGHT AS FRONT MOVES INTO THE REGION.
THEN COOLER DAY TOMORROW BEHIND THE BOUNDARY WITH HIGHS RANGING FROM
THE LOW 70S NRN LAKE/VOLUSIA TO UPPER 70S/NEAR 80 SOUTH OF
OSCEOLA/BREVARD.

FRI NIGHT-SUN NIGHT...GLOBAL MODELS IN DECENT AGREEMENT W/R/T THE
TIMING AND STRENGTH OF SYNOPTIC FEATURES. A H50 SHORT WAVE TROUGH
DIVES  SEWD THROUGH THE PLAINS THROUGH SAT...WITH THE BASE OF THE
TROUGH AMPLIFYING AS IT REACHES THE GULF COAST ON SAT. THE TROUGH
TURNS MORE EWD SAT NIGHT...THEN MOVES ACROSS FL LATE SUN/SUN NIGHT
TO JUST EAST OF THE STATE BY 12Z MON. AT THE SURFACE...BACKING LOW
TO MID LEVEL FLOW WILL OVERRUN STALLED COLD FRONT OVER THE STRAITS
AS IT GRADUALLY LIFTS BACK NWD ACROSS SOUTHERN FL SAT-SAT NIGHT.
DEVELOPING LOW PRES WAVE SLIDES ENE ALONG THE BOUNDARY AND OVER
SOUTH FL EARLY SUNDAY...THEN TURNS NEWD AND MOVES OFFSHORE THE
ERN SEABOARD BEGINNING SUN NIGHT.

MID LEVEL DPVA COUPLED WITH PAIRED H25 JET STREAKS MOVING OVERHEAD
WILL CONTRIBUTE TO RESPECTABLE FORCED ASCENT MOVING ACROSS MOST OF
ECFL DURING THIS EVENT...BRINGING WITH IT THE BEST CHANCE FOR AREAL
RAINS IN SEVERAL WEEKS...WITH POPS IN THE 60-70 PERCENT RANGE FOR
SAT NIGHT-SUN. INHERITED FORECAST INDICATES SLIGHT CHC FOR TS FOR
BOTH PERIODS...WHICH LOOKS FINE GIVEN THE FAVORABLE UVM PROFILE.

AFTER A BRIEF COOLDOWN THROUGH FRI NIGHT...TEMPS QUICKLY REBOUND
TO NEAR NORMAL SAT...WITH THICKENING CLOUDS/DEVELOPING PRECIPITATION
KEEPING TEMPS SLIGHTLY ABOVE NORMAL SAT NIGHT. TURNING COOLER AGAIN
SUN-SUN NIGHT IN INCREASING NRLY FLOW BEHIND THE DEPARTING LOW.

MON-THU...MID/UPPER FLOW WILL BE GENERALLY FLAT NEXT WEEK...ALBEIT
TURNING BROADLY CYCLONIC LATER IN THE WEEK. HIGH PRESSURE BUILDS
OVER FL THROUGH WED...KEEPING CONDITIONS DRY WITH SLOWLY MODERATING
TEMPS. THE NEXT COLD FRONT LOOKS LIKE IT WILL SLOW AS IT MOVES INTO
FL AND BECOMES ORIENTED PARALLEL TO THE MID LEVEL FLOW. ONSHORE FLOW
BRIDGING THE BOUNDARY COUPLED WITH INCREASED MOISTURE COULD LEAD TO
A FEW SHOWERS BY THU.

&&

.AVIATION...VFR CONDS EXPECTED. LIGHT WESTERLY WINDS BECOME N/NW
BEHIND THE FRONT...INCREASING TO AROUND 10 KNOTS.

&&

.MARINE...
TONIGHT/FRIDAY...FRONTAL BOUNDARY MOVING THROUGH THE WATERS
TONIGHT WILL INCREASE WINDS OUT OF THE N/NW WITH WIND SPEEDS UP TO
15 TO 20 KNOTS OFFSHORE LATE TONIGHT INTO TOMORROW. THIS WILL BUILD
SEAS OVER THE GULF STREAM UP TO 6-7 FEET OFFSHORE OF VOLUSIA AND
BREVARD COUNTY COAST. WILL ISSUE A SMALL CRAFT ADVISORY FOR THESE
WATERS FOR BRIEF HAZARDOUS BOATING CONDITIONS BEGINNING EARLY FRIDAY
MORNING AND LASTING INTO EARLY AFTERNOON.

SAT-TUE...NRLY WINDS QUICKLY SUBSIDE AS THEY TURN NE/ONSHORE FRI
NIGHT-SAT. DEVELOPING LOW PRES WAVE WILL INCREASE COVERAGE OF SHRA
AND TS OVER THE WATERS STARTING SAT NIGHT...WITH SEAS BUILDING/WINDS
INCREASING OUT OF THE NE THEN N (15-20KT) SUN-MON AS THE LOW MOVES
FROM SOUTH FL NEWD ACROSS THE NRN BAHAMAS AND OUT TO SEA. WINDS/SEAS
SUBSIDE STARTING TUE AS HIGH BEGINS TO BUILD TWD FL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  61  72  52  77 /  10  10  10  10
MCO  62  75  53  79 /  10  10  10  20
MLB  63  75  56  78 /  10  10  10  20
VRB  64  78  58  79 /  10  10  10  30
LEE  62  74  51  77 /  10  10  10  20
SFB  62  75  53  77 /  10  10  10  20
ORL  64  75  55  78 /  10  10  10  20
FPR  62  77  57  79 /  10  10  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...WEITLICH
LONG TERM/IMPACT WX....CRISTALDI
Hazardous weather outlook, Nov 6, 4:26 AM EST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
426 AM EST THU NOV 6 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-062200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
426 AM EST THU NOV 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
AN EAST SWELL WILL KEEP A MODERATE RISK OF LIFE THREATENING RIP
CURRENTS AT EAST CENTRAL FLORIDA BEACHES TODAY. THE THREAT WILL BE
HIGHEST DURING THE LATE MORNING AND AFTERNOON DUE TO TIDAL EFFECTS.
ONLY VENTURE INTO THE SURF NEAR A LIFEGUARD.

.WIND AND SEA IMPACT...
AN EASTERLY SWELL WILL PRODUCE ROUGH CONDITIONS NEAR INLETS DURING
THE OUTGOING TIDE THIS MORNING AND EARLY AFTERNOON. FRESHENING
NORTHWEST WINDS ARE EXPECTED BEHIND A COLD FRONT LATE TONIGHT...
RESULTING IN MARGINALLY HAZARDOUS CONDITIONS FOR SMALL CRAFT
OFFSHORE AND NORTH OF CAPE CANAVERAL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MARGINALLY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE
FRIDAY OFFSHORE AND IN THE GULF STREAM. A WEAK WAVE OF LOW
PRESSURE IS FORECAST TO MOVE ACROSS THE GULF OF MEXICO ALONG A
STALLED FRONT AND BRING A SLIGHT CHANCE FOR THUNDERSTORMS THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.